MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 Artificial Urinary Sphincter; Device incontinence mechanical/hydraulic

BOSTON SCIENTIFIC CORPORATION AMS 800 Artificial Urinary Sphincter; Device incontinence mechanical/hydraulic
Model Number 72404132
Medical Device Problem Codes Fluid/Blood Leak (1250); Mechanical Problem (1384); Nonstandard Device (1420); Material Puncture/Hole (1504)
Health Effect - Clinical Code Urinary Incontinence (4572)
Date of Event 03/15/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Model number/catalog number: 72404127.Serial number: n/a.Batch/lot number: 1100224143.Model/catalog description: control pump fgs iz.Unique identifier (udi) #: (b)(4).Model number/catalog number: 72400024.Serial number: n/a.Batch/lot number: 1100153458.Model/catalog description: balloon fgs 61-70 cm.Unique identifier (udi) #: (b)(4).
 
Event or Problem Description
It was reported that a patient with an artificial urinary sphincter (aus) experienced worsening urinary incontinence.The pump was not cycling, and the device exhibited fluid loss.During revision surgery, while the patient was positioned in the dorsal lithotomy position, the outline of the cuff was visible in the perineum, suggesting insufficient tissue coverage of the cuff.The device was explanted, and the cuff was found to have a visible hole that was identified as the source of the fluid loss, resulting in the reported incontinence.A new aus was implanted.The physician suspected that the rupture may have been caused by prolonged sitting or bicycle riding, as the patient was a cyclist.No further patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Model number/catalog number: 72404127.Serial number: n/a.Batch/lot number: 1100224143.Model/catalog description: control pump fgs iz.Unique identifier (udi) #: (b)(4).Model number/catalog number: 72400024.Serial number: n/a.Batch/lot number: 1100153458.Model/catalog description: balloon fgs 61-70 cm.Unique identifier (udi) #: (b)(4).Upon receipt at our quality assurance laboratory, the cuff and pump of this artificial urinary sphincter (aus) underwent a thorough analysis.The cuff was visually inspected and tested for leaks.The cuff had a tear rom tool/sharp instrument damage along the lateral edge of the cuff shell towards the cuff tab.Cuff had wear at a fold.The cuff had fluid loss due to the tear from sharp instrument damage.The pump was visually inspected, leak and functionally tested.The pump kink resistant tubing (krt) has worn down to the filament.The pump passed both leakage and functional test.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.A review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.A risk review was completed and confirmed that the event of urinary incontinence, hole/perforate and fluid leak were defined in the product risk documentation.This event type has been accounted for during analysis to support acceptable risk benefit for the product.Based on the information available and analysis results, the sharp instrument damage found on the device is considered a secondary failure, so the allegation of hole/perforated and fluid leak is unable to be confirmed.Therefore, a conclusion code of cause not established was assigned to this investigation.

Brand Name
AMS 800 Artificial Urinary Sphincter
Common Device Name
Device incontinence mechanical/hydraulic
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key25806730
Report Number2124215-2026-37516
Device Sequence Number17605367
Product Code EZY
UDI-Device Identifier00878953003108
UDI-Public(01)00878953003108(17)240217(10)1100088932
Combination Product (Y/N)Y
Initial Reporter CountryAS
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date02/17/2024
Device Model Number72404132
Device Catalogue Number72404132
Device Lot Number1100088932
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/13/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/13/2026
Supplement Report FDA Received Date08/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient SexMale